Heavy Rain, Scioto
- When
- April 30, 11:03 AM EST to 12:03 PM EST
- Where
- Scioto County, Eifort
- Reported by
- Emergency Manager
- Coordinates
- 38.830, -82.650
Two state roads were closed due to high water in typically flooded low lying areas.
A disturbance brought rainfall to portions of the Ohio Valley that had already received heavy rain over the previous couple of days. Flooding resulted from the additional rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A disturbance brought rainfall to portions of the Ohio Valley that had already received heavy rain over the previous couple of days. Flooding resulted from the additional rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 30, 8:02 AM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 902 AM EDT WED APR 30 2014 .SYNOPSIS... A STACKED LOW PRESSURE SYSTEM OVER WISCONSIN WILL TRANSLATE NORTHEAST TOWARDS CANADA ON THURSDAY. THIS LOW PRESSURE SYSTEM WILL CONTINUE TO BRING NORTHWEST FLOW TO THE OHIO VALLEY THROUGH THE WEEKEND...KEEPING A COOL AND MOIST AIRMASS OVER THE REGION. HIGH PRESSURE WILL NOSE IN FROM THE NORTHWEST ON SUNDAY...MARKING A RETURN TO MORE SEASONAL TEMPERATURES TO THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK WAVE OF LOW PRESSURE WILL LIFT UP THROUGH THE UPPER OHIO VALLEY THROUGH MID AFTERNOON. SHOWERS ASSOCIATED WITH THIS WILL CONTINUE TO AFFECT PRIMARILY EASTERN PORTIONS OF OUR FA THROUGH EARLY AFTERNOON. THIS WILL BE ACCOMPANIED BY SOME VERY WEAK ELEVATED INSTABILITIES SO TOUGH TO RULE OUT AN ISOLATED THUNDERSTORM. EASTERN PORTIONS OF OUR FA HAVE RECEIVED A GOOD DEAL OF RAIN OVER THE LAST COUPLE OF DAYS SO FFG IS ON THE LOWER SIDE ACROSS PARTS OF THE AREA. AS A RESULT...SOME ISOLATED FLOODING ISSUES WILL BE POSSIBLE WITH ANY EMBEDDED HEAVIER SHOWERS. TEMPS WILL DEPEND ON CLOUD COVER TODAY. EXPECT CLOUDS TO HANG IN THROUGH A GOOD PART OF THE DAY ACROSS THE EAST SO HAVE MADE SOME DOWNWARD ADJUSTMENT TO TEMPS THERE. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... COLD AIR PUSH WILL CONTINUE INTO TONIGHT AND STRONG WEST-SOUTHWEST FLOW WILL KICK IN ON THURSDAY...LIMITING HIGHS TO ABOUT 10 DEG LOWER THAN TODAY. THE CLOUDY AND COOL AIRMASS WILL CONTINUE TO BE REINFORCED BY WESTERLY FLOW...WITH SATURDAY SEEING SIMILAR HIGHS AS FRIDAY UNDER A CONTINUED STRONG WESTERLY FLOW. WITH THE COOL AND MOIST AIRMASS...SCATTERED SHOWERS WILL REMAIN POSSIBLE OVER THE REGION...PARTICULARLY ALONG THE I-70 CORRIDOR CLOSER TO THE BROAD UPWARD MOTION SUPPLIED BY THE LOW NORTH OF THE GREAT LAKES REGION. THESE SHOWERS WILL BE BEST SUPPORTED IN THE AFTERNOON AND DIMINISH OVERNIGHT. THE AIRMASS WILL BEGIN TO MODIFY SLIGHTLY BEGINNING ON SATURDAY WHEN SOME SUNSHINE WILL BE ABLE TO WORK AGAINST THE CONTINUED COLD AIR ADVECTION. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... CENTER OF EXPANSIVE UPPER LEVEL LOW OVER THE WESTERN GREAT LAKES ON THURSDAY WILL SLOWLY MOVE NORTHEAST TO SOUTHEAST CANADA BY FRIDAY. EMBEDDED DISTURBANCES ROTATING AROUND THE LOW...ALONG WITH LIMITED MOISTURE...WILL FAVOR A THREAT OF SHOWERS THROUGH THIS PERIOD. THE HIGHEST CHANCE WILL BE TIED TO THE DIURNAL CYCLE WHERE DAYTIME INSTABILITY WILL BE MAXIMIZED. CONSIDERABLE CLOUDINESS WILL OCCUR ALONG WITH COOL TEMPERATURES FOR EARLY MAY. FOR FRIDAY NIGHT INTO SATURDAY NIGHT...12Z GFS AND THE 00Z ECMWF ARE IN GOOD AGREEMENT. ANOTHER UPPER LEVEL CLOSED LOW WILL DIVE SOUTHEAST FROM SOUTH CENTRAL CANADA INTO THE GREAT LAKES REGION. THIS FEATURE WILL BE ASSOCIATED WITH A COLD FRONT. WILL CONTINUE WITH A THREAT FOR SHOWERS AHEAD OF THE FRONT ON SATURDAY WITH PCPN CHANCES TAPERING OFF SATURDAY NIGHT AS THE FRONT SAGS SOUTHEAST THROUGH THE OHIO VALLEY. THERE WILL A LITTLE TEMPERATURE REBOUND ON SATURDAY AHEAD OF THE FRONT. FOR SUNDAY INTO MONDAY...NORTHWEST FLOW ALOFT WILL DOMINATE THE REGION AS AFOREMENTIONED UPPER LEVEL CLOSED LOW PUSHES OFF THE NEW ENGLAND COAST WHILE A MID LEVEL RIDGE BUILDS NORTHWARD INTO THE PLAINS. SKIES SHOULD BE PARTLY CLOUDY AS SURFACE HIGH PRESSURE SETTLES INTO THE REGION. TEMPERATURES WILL COOL A TAD ACROSS THE NORTHERN ZONES. FOR MONDAY NIGHT INTO TUESDAY...MODELS SUGGEST THAT THE MID LEVEL RIDGE TO OUR WEST WILL TRY TO BUILD EAST INTO THE OHIO VALLEY. AS THIS OCCURS..A WARM FRONT WILL LIFT SLOWLY NORTHEAST THROUGH THE REGION. IT IS DIFFICULT AT THIS JUNCTURE TO DETERMINE IF THE FRONT WILL BE ACTIVE OR NOT GIVEN UNCERTAINTY OF ANY EMBEDDED DISTURBANCES INTERACTING WITH THE BOUNDARY AS IT LIFTS NORTHEAST. HAVE KEPT THE FORECAST DRY FOR NOW...BUT THIS WILL HAVE TO BE TWEAKED AS WE GET CLOSER. TEMPERATURES WILL REBOUND ON TUESDAY IN THE WAKE OF THE WARM FRONT. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... SHOWERS AND EVERY SO OFTEN A RUMBLE OF THUNDER CONTINUES TO RIDE N ALONG ALONG A CDFNT THAT EXTENDS DOWN TO THE GULF. MODELS CONTINUE TO SHOW A WEAK SFC LOW MOVG N UP THE FRONT BETWEEN 12-18Z. THIS WILL KEEP SCT SHRA IN THE TAFS...ESPECIALLY FOR THE ERN TAFS. AS EXPECTED IFR.MVFR CEILINGS DEVELOPED AS THE LOW LEVELS MOISTENED OVERNIGHT. LOWEST CIGS ARE IN THE SRN TAFS ATTM. THE LOW CLOUDS SHOULD SCATTER OUT DURING THE MID TO LATE MORNING. THEN EXPECT A VFR CU CIG TO DEVELOP DURING THE HEATING OF THE DAY. ALSO THERE WILL BE A POSSIBILITY OF SOME SCT SHRA DURING THE AFTN. WINDS WILL VEER TO SOUTHWEST DURING THE DAY AND STRENGTHEN WITH SOME GUSTS AT OR BELOW 25 KT. OVERNIGHT CLOUDS SHOULD GRADUALLY SCATTER OUT OUTLOOK...MVFR CEILINGS POSSIBLE THURSDAY NIGHT AND FRIDAY MORNING AND THEN AGAIN SATURDAY NIGHT INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...JGL SHORT TERM...FRANKS LONG TERM...HICKMAN AVIATION...SITES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1158 AM EDT WED APR 30 2014 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>046- 051>054-060>063-070>072-077>080-011600- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND- 1158 AM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ099-100-OHZ055-056-064-065-073-074-081-082-088-011600- MASON-LEWIS-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING- ADAMS-PIKE-SCIOTO- 1158 AM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF SHOWERS WILL AFFECT THE SCIOTO VALLEY AND PORTIONS OF CENTRAL OHIO INCLUDING THE HOCKING HILLS THROUGH MID AFTERNOON. SOME OF THESE SHOWERS MAY PRODUCE FLOODING IN AREAS THAT ARE PRONE TO FLOOD OR HAVE POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG NEW ANTIOCH 39.41N 83.75W
04/29/2014 CLINTON OH PUBLIC
BARN HEAVILY DAMAGED
0745 PM TSTM WND DMG LAFAYETTE 39.94N 83.41W
04/29/2014 MADISON OH PUBLIC
GUTTER TORN OFF BUILDING BY THUNDERSTORM WINDS
0800 PM TSTM WND GST 5 NW GROVE CITY 39.92N 83.14W
04/29/2014 M63.00 MPH FRANKLIN OH PUBLIC
TIME ESTIMATED
0803 PM TSTM WND DMG ENE DUBLIN 40.12N 83.13W
04/29/2014 FRANKLIN OH TRAINED SPOTTER
DOWNED TREE LIMBS AND POWER LINES BLOCKED THE ROADWAY
NEAR BRAND AND COFFMAN
0830 PM TSTM WND DMG FRANKLIN FURNACE 38.61N 82.85W
04/29/2014 SCIOTO OH EMERGENCY MNGR
A FEW TREES DOWNED IN THE AREA
0826 AM HEAVY RAIN PORTSMOUTH 38.74N 82.99W
04/30/2014 M3.10 INCH SCIOTO OH EMERGENCY MNGR
STORM TOTAL RAIN SINCE MONDAY
&&
SNYDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
859 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG PLAIN CITY 40.11N 83.27W
04/29/2014 UNION OH BROADCAST MEDIA
TREES DOWNED
&&
SNYDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1019 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HEAVY RAIN 3 S RIBOLT 38.53N 83.52W
04/30/2014 M1.28 INCH LEWIS KY TRAINED SPOTTER
TWELVE HOUR AMOUNT. PONDING OF WATER. CREEKS ARE
BANKFULL.
&&
ANOVAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST 4 NE SABINA 39.53N 83.59W
04/29/2014 M80.00 MPH CLINTON OH PUBLIC
MEASURED ON HOME WEATHER STATION. TREE AND LIMBS DOWNED.
GREENHOUSE DAMAGED.
0715 PM TSTM WND DMG 5 NE SABINA 39.53N 83.56W
04/29/2014 FAYETTE OH PUBLIC
BARN DESTROYED ON MIAMI TRACE RD.
&&
SNYDERThe national radar mosaic for the moment the first event began.
3 flood, 2 heavy rain. Local standard time, as filed.
Two state roads were closed due to high water in typically flooded low lying areas.
Blue Creek Road was closed due to high water caused by heavy rainfall.
Standing water was reported across a low lying portion of State Route 278.
Homes and vehicles were surrounded by water along Lick Run due to heavy rainfall.
Clinton Furnace Road was flooded due to high water caused by heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513246, 513247, 513248, 513249, 513250.